Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Backpain. MRI shows disc protrusion compressing anterior thecal sac. Prescribed medicines. Body swelling. Side effects?

Hi Doctor, My mother who is 63 years old, Recentlt she is having lower back pain , as per MRI report it says Its grade 1 lysthesis seen at L5-s1 and also disk protrusin seen at L5-s1 compressing anterior thecal sse, bilateral traversing nerve roots and encroching into bilatteral nueral recess . And she was given epidural steriod given along with some medications which didn t help. Later on we have seen some other physician and the medication prescribed by this phycisian also of not help. And the side effects of these medicines are swelling on the body , I wanted to know the reasons if it might be because of the medications or because of the dick pprolapse or it might be becaiuse of vitamin deficiency?
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Spine Surgeon 's  Response
Welcome to HCM.
Sometimes the medicines can cause such side effects. Its not due to disc prolapse or vitamin deficiency. I would suggest to consider definitive treatment for this problem depending upon patient symptoms. Medicine and epidural block are more of symptomatic treatment and does not change the pathology. If she has significant pain and restricting her mobility then need to consider surgical option. Timely intervention always gives the maximum benefit. Thanks.
Answered: Wed, 27 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor